question-icon

Does prolonged intake of Zapiz,Melthix and Divaa cause any side effects?

default
Posted on Sat, 29 Mar 2014
Question: i am taking Zapiz,Melthix and Divaa OD 500,can this have side effects after prolonged use?
doctor
Answered by Dr. Raju A.T (7 hours later)
Brief Answer: Yes, there are some Detailed Answer: Hi, Thanks for your query. The commonest and most expected side effect of all the three drugs after long use is addiction. Besides the above, each drug has its own side effect profile but not serious enough that may need stoppage. The common side effects of Zapix(Clonazepam) are Drowsiness, Interference with cognitive and motor performance, Euphoria (Mostly due to anxiolytic properties) etc. Melthix (Flupentixol) can cause Muscle rigidity, Hypokinesia, Hyperkinesia, Dry mouth, Constipation, excessive salivation, Blurred vision, excessive sweating etc Divaa (divalproex sodium) have least side effects and is safer for long period consumption. Rarely it can cause long standing nausea. Hope, I answered your query. Wish you good health. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (17 hours later)
What i wanted to know from you is that i am getting a symptom that when interacting with people/Socially or giving a presentation at the cool comfort of an AC but started getting hot flush in the face/forearm and sweating profusely and trembling which looks very odd.So for this my doctor has prescribed these drugs.Daily i am talking 1 OD 500 at night and Melthix after breakfast and Zapiz .5 when in office.The first 2 drugs i am taking for last 2 months and zapiz earlier on need basis but now taking on daily basis when in office.So the side effects you mentioned like extra sweating are contradictory.So how these drugs will help me to overcome my problem.Also i want to know that in my recent routine test TSH level is showing as 4.1,earlier(2 years back ) it was 2.8,so is this something the current drug effects?i need to worry about this or this is normal TSH level?
doctor
Answered by Dr. Raju A.T (2 days later)
Brief Answer: Tsh is normal Detailed Answer: Hi, Thanks for writing back. Sorry for the delay in my response, The indication for the drugs you are on was anxiety, sweating in anxiety is a secondary symptom. The above drugs do not have primary function to stop sweating. Also the side effect of Melthix about sweating is a rare one and seen in only few people who cannot tolerate the drug initiation. Your Tsh is in normal range. None of the above drug cause any serious depression of the Thyroid gland. Wish you good health. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (47 hours later)
Thanks for your reply. i am on this medication for last 2 months but still to get visible result on the control on Anxiety.so how long i need to be on these to get result.like you said primary reason is anxiety and that is causing nervousness and sweating.So how can i get rid on these?am i on right medication?Also i have seen that i get a trembling feel all over my body when i get this panic attack/nervousness.usually i get this with a pouncing heart. current Medication. 1.Melthix(After Breakfast) 2.Divaa OD 500+Cilapam FL(during Bedtime) 3.Zapiz(.5) when in office
doctor
Answered by Dr. Raju A.T (2 hours later)
Brief Answer: Consult your treating doctor Detailed Answer: Hi again, Your symptoms are for sure due to anxiety. The medications are specifically to treat anxiety, they may take a minimum of 1 or 2 months to show some response. Since it has crossed 2 months, I would ask you to wait for another 15 days. If there is no betterment then you may have to consult your treating doctor for better medication. Wish you good health. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4266 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does prolonged intake of Zapiz,Melthix and Divaa cause any side effects?

Brief Answer: Yes, there are some Detailed Answer: Hi, Thanks for your query. The commonest and most expected side effect of all the three drugs after long use is addiction. Besides the above, each drug has its own side effect profile but not serious enough that may need stoppage. The common side effects of Zapix(Clonazepam) are Drowsiness, Interference with cognitive and motor performance, Euphoria (Mostly due to anxiolytic properties) etc. Melthix (Flupentixol) can cause Muscle rigidity, Hypokinesia, Hyperkinesia, Dry mouth, Constipation, excessive salivation, Blurred vision, excessive sweating etc Divaa (divalproex sodium) have least side effects and is safer for long period consumption. Rarely it can cause long standing nausea. Hope, I answered your query. Wish you good health. Regards,